MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® URETHRAL CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD® URETHRAL CATHETER
Catalog Number 120614
Medical Device Problem Code Component Misassembled (4004)
Health Effect - Clinical Codes Pain (1994); Discomfort (2330)
Date of Event 11/16/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the issue noticed about a month ago.Customer was experiencing discomfort with trying to use them and wanted to make us aware of the issue.There was a lot they received from the va.Customer stated that there were holes all over the catheter.Customer had one to return back for evaluation.As per follow up via mail on 15nov2023, customer took out a box of catheter lot number nghv0201 to use and found out that it was defective.There was a hole below the tip and down the side, this caused pain and discomfort when inserted in the urethra and their bladder did not empty.No medical intervention was reported.
 
Event or Problem Description
It was reported that the issue noticed about a month ago.Customer was experiencing discomfort with trying to use them and wanted to make us aware of the issue.There was a lot they received from the va.Customer stated that there were holes all over the catheter.Customer had one to return back for evaluation with lot# nghq0269.Per follow up via mail on 15nov2023, customer took out a box of catheter lot number nghv0201 to use and found out that it was defective.There was a hole below the tip and down the side, this caused pain and discomfort when inserted in the urethra and their bladder did not empty.No medical intervention was reported.Per follow up via mail on 11dec2023, the placement of the variation of holes in the catheters.They have kept three boxes of the catheters and returned rest to the company.The catheters had two different holes nowhere near the tip of the catheter.The one on the left side, as it was being inserted, would cause extreme irritation with lot# nghu0540.No medical intervention was reported.
 
Additional Manufacturer Narrative
The reported event is inconclusive due to the condition of the sample received.Visual evaluation noted received 3 photo samples.First photo sample shows side of packaging box which indicates product catalog number, lot batch number, and lot expiration date.Second and third photo samples show catheter within enclosed packaging showcasing eyelets present on catheter.However, due to the condition of the sample received the reported event is inconclusive.Root cause could not be identified.Although a root cause could not be definitively identified, a potential root cause for this type of failure could be operator error.However, there was insufficient information to confirm this potential root cause.A dhr review did not show any problems or conditions that would have contributed to the reported event.A labelling review is not required as labelling would not have prevented the reported event.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARD® URETHRAL CATHETER
Common Device Name
URETHRAL CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key18273992
Report Number1018233-2023-08754
Device Sequence Number6014289
Product Code KOD
UDI-Device Identifier00801741029967
UDI-Public(01)00801741029967
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number120614
Device Lot NumberNGHV0201
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/16/2023
Supplement Date Received by Manufacturer03/21/2024
Initial Report FDA Received Date12/06/2023
Supplement Report FDA Received Date03/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown